Wednesday, 28 October 2009

Another trip 'down South'

Monday and Tuesday saw the Fab Four on a trip back to Invercargill to collect our paintings from the Anderson Park Gallery Annual Exhibition 2009. This is a fair old journey of over 3 hours drive ... the driving nobly taken on by Jill. However we had an excellent time ... much laughter and imbibing far more food and wine than was good for us! Di, Gill and Jill are such a great source of encouragement and support. And Gill, who has her own health worries to contend with at the moment, is also a fine example on facing up to life's little trials!

Headnotes

I have just about come to the end of the 2 weeks of Dexamethasone. This time the dose was 2mg daily instead of 4mg and I haven't started to swell up at all. In fact I think I have lost about 4lbs, which of course I am delighted to do! Sleeping is not really any better but the stabbing pains in the head and face have diminished to almost zero. Headaches are reduced to mainly odd sorts of 'squeezing' sensations! Very peculiar.

Thursday, 15 October 2009

Birthdays and bad days

Quite few birthdays occur in our family over Sept/Oct - middle and eldest daughters Mandy and Debbie, granddaughters Naomi (18) and Yvie (9), and this year my cousin Janet's 80th. And it was also my 65th last week .... quite a jolt to find oneself officially an OAP !!!

John made it quite an event by arranging a surprise party for me on the Sunday before, where he put on a magnificent buffet (organised and prepared all by himself) and plenty of liquid refreshment! There were 18 of us altogether, and it was a lovely occasion. Even the weather was kind enough so that we could all sit out on the deck for the first part of the evening.



Headnotes
Unfortunately Feckit has started playing up a bit over the last week or so .... headache, nausea and facial pains have returned with a vengeance. I contacted LK (oncology-radiology consultant) yesterday and she advised going back on Dexamethasone (steroid) for a couple of weeks and to resume taking the Dothiepin (tri-cylic anti-depressant). The latter is useful for neuralgia and she suggests that I will need to remain on it for at least a year. So much for trying to slim down a bit .... both medications can cause weight gain!

Thursday, 1 October 2009

Month 7 ...... the joys of friendship!


I am so lucky to have such good friends .... here are some happy reminders of a great trip 'down South' a couple of weeks ago. Thanks, girls! - laughter IS the best medicine!

The Three Musketeers - Di, Jill and Gill


Jill, Liz, Gill and Me

a 'J(G)ill' sandwich


The famous signpost at Bluff (can you read it?)


Headnotes
I hardly dare to say anything but no headaches to speak of for three whole days. Even though I have a terrible cough following sort of flu-like symptoms my head feels so much better .....
....... but softly, softly just in case it doesn't last!